Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS Quad Cities, IA

September 10, 2015Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 10, 2015, 2:58 PM CDT for Warren County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2015, 2:58 PM CDT (19:58 UTC)
Expired
Sep 10, 2015, 3:45 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Warren County, IL

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 3:10 PM CDTHAIL 0.75Ne Roseville, ILPEA TO PENNY SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS53 KDVN 101958
SVRDVN
ILC187-102045-
/O.NEW.KDVN.SV.W.0110.150910T1958Z-150910T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 345 PM CDT

* AT 257 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIRKWOOD...
  OR 7 MILES SOUTHWEST OF MONMOUTH...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROSEVILLE...KIRKWOOD...LITTLE SWAN LAKE...GREENBUSH...BERWICK...
  YOUNGSTOWN...WARREN COUNTY FAIRGROUNDS...ORMONDE...PONEMAH...
  LARCHLAND...SMITHSHIRE AND SWAN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4063 9065 4073 9079 4088 9079 4093 9074
      4081 9044 4063 9045
TIME...MOT...LOC 1957Z 304DEG 23KT 4082 9073 

HAIL...1.00IN
WIND...60MPH
 
$$

GIBBS
4 follow-up statements
017 
WWUS53 KDVN 102002
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT THU SEP 10 2015

ILC187-102045-
/O.CON.KDVN.SV.W.0110.000000T0000Z-150910T2045Z/
WARREN IL-
302 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WARREN COUNTY...

AT 302 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROSEVILLE...OR
12 MILES SOUTH OF MONMOUTH...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROSEVILLE...KIRKWOOD...LITTLE SWAN LAKE...GREENBUSH...BERWICK...
YOUNGSTOWN...WARREN COUNTY FAIRGROUNDS...ORMONDE...PONEMAH...
LARCHLAND...SMITHSHIRE AND SWAN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4063 9065 4073 9079 4088 9079 4093 9074
      4081 9044 4063 9045
TIME...MOT...LOC 2002Z 318DEG 24KT 4073 9068 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

GIBBS
349 
WWUS53 KDVN 102011
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT THU SEP 10 2015

ILC187-102045-
/O.CON.KDVN.SV.W.0110.000000T0000Z-150910T2045Z/
WARREN IL-
311 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN WARREN COUNTY...

AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE SWAN
LAKE...OR 14 MILES SOUTH OF MONMOUTH...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROSEVILLE...LITTLE SWAN LAKE...GREENBUSH...YOUNGSTOWN...WARREN COUNTY
FAIRGROUNDS...PONEMAH...LARCHLAND AND SWAN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4063 9065 4073 9079 4083 9072 4084 9066
      4076 9044 4063 9045
TIME...MOT...LOC 2011Z 308DEG 24KT 4070 9059 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

GIBBS
738 
WWUS53 KDVN 102024
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT THU SEP 10 2015

ILC187-102045-
/O.CON.KDVN.SV.W.0110.000000T0000Z-150910T2045Z/
WARREN IL-
324 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WARREN COUNTY...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LITTLE SWAN
LAKE...OR 15 MILES NORTHEAST OF MACOMB...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROSEVILLE...LITTLE SWAN LAKE...GREENBUSH...YOUNGSTOWN...WARREN COUNTY
FAIRGROUNDS AND SWAN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4063 9065 4070 9071 4078 9069 4080 9061
      4076 9044 4063 9045
TIME...MOT...LOC 2024Z 304DEG 23KT 4065 9050 

HAIL...1.00IN
WIND...60MPH
 
$$

GIBBS
315 
WWUS53 KDVN 102036
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT THU SEP 10 2015

ILC187-102046-
/O.EXP.KDVN.SV.W.0110.000000T0000Z-150910T2045Z/
WARREN IL-
336 PM CDT THU SEP 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY
WILL EXPIRE AT 345 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES.

LAT...LON 4063 9065 4070 9071 4078 9069 4080 9061
      4076 9044 4063 9045
TIME...MOT...LOC 2034Z 304DEG 23KT 4065 9050 

$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 12:33 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 10, 12:33 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT THU SEP 10 2015

.UPDATE...
ISSUED AT 1226 PM CDT THU SEP 10 2015

THE CONVECTION THAT DEVELOPED THIS MORNING IS STARTING TO EXIT THE
AREA. THE QUESTION NOW IS HOW QUICKLY CAN THE ATMOSPHERE RECOVER
AHEAD OF THE APPROACHING COLD FRONT. SATELLITE/OBSERVATIONS PLACES
THE COLD FRONT ROUGHLY ALONG THE MN/IA BORDER.

IF THE INTERNAL TRENDS OF THE RAP ARE CORRECT...A NEW ROUND OF
CONVECTION SHOULD BEGIN DEVELOPING DURING PEAK HEATING WITH AREAS
ALONG/SOUTH OF I-80 BEING FAVORED.

&&

.SYNOPSIS...
ISSUED AT 325 AM CDT THU SEP 10 2015

SURFACE HIGH PRESSURE RIDGE IS RETREATING TOWARD THE GREAT LAKES
AHEAD OF ADVANCING COLD FRONT FROM NORTHERN WI THROUGH SOUTHWEST
MN AND SOUTHERN SD. LIGHT SOUTHERLY RETURN FLOW ON BACKSIDE OF
DEPARTING HIGH USHERING IN MOISTURE WITH SURFACE DEWPTS CLIMBING
INTO THE LOWER 60S WEST/SOUTHWEST CWA. THIS COMBINED WITH INCREASE
IN CLOUDINESS RESPONSIBLE FOR MILDER START IN THE LOWER TO MIDDLE
60S MANY AREAS WITH FEW LOCATIONS IN THE UPPER 50S/NEAR 60 EAST OF
THE MISSISSIPPI. UPPER LEVEL DISTURBANCE PASSING TO OUR NORTH
ALONG WITH RIGHT ENTRANCE REGION OF GREAT LAKES H3 JET AIDING IN
BETTER COVERAGE OF SHOWERS AND A FEW STORMS OVER FAR NORTHEAST IA
INTO WI. MEANWHILE...MINI STORM COMPLEX OVER NORTHEAST KS
OCCURRING ON NOSE OF THETA-E ADVECTION ON 20+ KT 850-800 VEERING
WIND MAX. IN THE VERY SHORT TERM... AREA WILL BE LARGELY SPLIT BY
BOTH MECHANISMS WITH POTENTIAL FOR ISOLD-SCT SHOWERS SKIRTING
NORTHERN COUNTIES ATTENDANT TO PASSING WAVE AND UPPER
DIVERGENCE... WHILE SPRINKLES OR LIGHT SHOWER MAY OCCUR SOUTHERN
PORTIONS OF CWA BLEEDING OFF KS CONVECTIVE PROCESSES AND REMNANT
DECAYING 850-800 JET. WILL CONTINUE TO SEE CHANCES FOR SHOWERS AND
A FEW STORMS NEXT 12-18 HOURS UNTIL PASSAGE OF COLD FRONT LATER
TDY INTO THIS EVENING. THE COLD FRONT WILL BRING A FALL PREVIEW
WITH A REINFORCING SHOT OF EVEN COOLER AIR FOR FRI LINGERING INTO
THE WEEKEND.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT THU SEP 10 2015

WILL CONTINUE WITH CHANCES FOR SHOWERS AND A FEW STORMS TDY TAPERING
OFF LATE PM THROUGH EVE FROM NW TO SE WITH PASSAGE OF COLD FRONT.
GENERALLY STAYED WITH PREVIOUS FORECAST OF KEEPING POPS AND QPF
BELOW GUIDANCE DUE TO A FEW CONCERNS LEADING TO UNCERTAINTY... 1)
CWA INITIALLY MOSTLY SPLIT THIS AM WITH BETTER FORCING NORTH AND
SOUTH OF CWA... 2) 850 MB FLOW SHOWN TO VEER TO WESTERLY TDY LENDING
TO DECAYING CONVERGENCE IN WAKE OF PASSING DISTURBANCE TO OUR NORTH...
NEVER A GOOD SIGN FOR ANY ORGANIZED PCPN... AND 3) CWA IS SHOWN TO
RESIDE SQUARELY IN THE UPPER JET AXIS LATER TDY AND THIS EVE AGAIN NOT
A GREAT LOCATION TO BE FOR ORGANIZED PCPN. THE RIGHT ENTRANCE REGION
OF THIS UPPER JET AND COLD FRONT THOUGH LOOK TO AID IN BLOSSOMING OF
CONVECTION LATE THIS AFTN TO OUR SOUTHWEST OVER PORTIONS OF KS...NE
POSSIBLY INTO SOUTHWEST IA AND NORTHWEST MO. STEERING FLOW FROM THE
WEST/NORTHWEST AND ORIENTATION OF MOIST AXIS SUPPORTS MOST OF THIS
ACTIVITY SCOOTING JUST SOUTH OF CWA. OVERALL... ATTIM LOOKS LIKE JUST
SPOTTY PRECIP TDY INTO THIS EVE.

AS FOR TEMPS... HIGHS TDY WILL BE CHALLENGING WITH TEMPS MODULATED
BY THE CLOUDS AND ANY PRECIP AND EVAPORATIONAL COOLING FROM THE
PRECIP PROCESSES. AREAS THAT SEE ANY FILTERED SUNSHINE SHOULD SEE
HIGHS AROUND 80... WHILE AREAS THAT REMAIN CLOUDY SHOULD SEE HIGHS
ONLY IN THE LOWER TO MIDDLE 70S. MUCH COOLER LOWS TONIGHT POST-FRONTAL
WITH UPPER 40S NORTH TO UPPER 50S SOUTH...AND WOULD NOT BE SURPRISED
IF THESE NEED TO BE LOWERED 1-3 DEGS BASED ON VERIFICATION OF
MODEL TEMPS AND OBS EARLY THIS AM. THE COOLER AIR WILL BE USHERED
IN ON GUSTY NORTH WINDS OF 10-20 MPH. SHOULD ALSO SEE GRADUAL
CLEARING NW OVERNIGHT SPREADING SE.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 325 AM CDT THU SEP 10 2015

FORECAST FOCUS ON VERY COOL TEMPERATURES THROUGH THIS WEEKEND THEN A
WARM-UP FOR THE FIRST HALF OF NEXT WEEK. MAINLY A DRY PERIOD ALSO.

FRIDAY...MUCH COOLER IN THE WAKE OF THE COLD FRONT THAT WOULD HAVE
ALREADY EXITED THE DVN CWA. COLD AIR ADVECTION WILL PRODUCE SOME
OCCASIONAL LOW CLOUDS ALONG WITH GUSTY NORTH WINDS TO 20 TO 25 MPH.
THIS WILL MAKE FOR A VERY COOL DAY WITH MAXIMUM TEMPERATURES IN THE
MID TO UPPER 60S AT MOST LOCATIONS.

FRIDAY NIGHT THROUGH SUNDAY...DELIGHTFUL AUTUMN-LIKE WEATHER IS IN
STORE AS DEEP UPPER LEVEL TROUGH SHIFTS SLOWLY EASTWARD AND SURFACE
HIGH PRESSURE BUILDS INTO THE AREA. MAINLY CLEAR SKIES EXPECTED
THROUGH THE WEEKEND. HIGHS WILL BE IN THE MID 60S SATURDAY AND
AROUND 70 ON SUNDAY. LOWS SHOULD BOTTOM OUT IN THE 40S AT MOST
LOCATIONS. THERE IS STILL THE POTENTIAL OVER THE WEEKEND FOR A FEW
FAVORED VALLEY/SHELTERED LOCATIONS TO DIP INTO THE UPPER 30S WHERE
WINDS CAN REMAIN CALM FOR SEVERAL HOURS.

MONDAY THROUGH WEDNESDAY...A DRAMATIC WARM-UP AS THE TROUGH IN THE
EAST LIFTS WELL TO THE NORTHEAST ONLY TO BE REPLACED BY ANOTHER DEEP
TROUGH...BUT THIS TIME IN THE WESTERN UNITED STATES. THE UPPER LEVEL
FLOW WILL BECOME SOUTHWEST ACROSS THE MIDWEST ALLOWING FOR MUCH
WARMER TEMPERATURES FOR THE FIRST HALF THE WEEK. WITH RIDGING ALONG
THE GULF COAST THIS WILL PREVENT THE GULF MOISTURE FROM RETURNING
NORTHWARD. HIGHS WILL BE WARMING WELL INTO THE 70S ON MONDAY AND IN
THE LOWER TO MID 80S TUESDAY AND WEDNESDAY. DEPENDING ON CLOUD
TRENDS AND IF DEEPER MIXING CAN OCCUR THEN READINGS MAY APPROACH 90
IN OUR NW CWA...WITH 850 MB TEMPERATURES PROGGED TO 20C.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1226 PM CDT THU SEP 10 2015

INITIAL CONVECTION IS MOVING INTO NORTHERN ILLINOIS WITH THE
EXCEPTION OF SOME CONVECTION APPROACHING KDBQ. THERE ARE QUESTIONS
ON HOW CONVECTION WILL DEVELOP/EVOLVE THIS AFTERNOON WHICH IS
TIED TO HOW QUICKLY THE ATMOSPHERE CAN RECOVER. MAINLY VFR
CONDITIONS ARE EXPECTED THROUGH 01Z/11. IF A SHRA OR TSRA AFFECTS
A TAF SITE...A BRIEF PERIOD OF MVFR OR EVEN IFR CONDITIONS IS
VERY POSSIBLE. AFT 01Z/11 VFR CONDITIONS ARE EXPECTED AS HIGH
PRESSURE BUILDS INTO THE MIDWEST.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...05
SHORT TERM...05
LONG TERM...HAASE
AVIATION...08
Hazardous weather outlook, Sep 10, 3:45 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT THU SEP 10 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110845-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
345 AM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. IF
THESE STORMS DEVELOP...THE MAIN THREATS WILL BE LIGHTNING AND
BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Sep 10, 11:38 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 AM CDT THU SEP 10 2015

ILC073-161-195-IAC163-101715-
HENRY-ROCK ISLAND-WHITESIDE-SCOTT-
1138 AM CDT THU SEP 10 2015

...STRONG THUNDERSTORMS MOVING THROUGH THE QUAD CITY METRO AREA...

AT 1135 AM CDT...A LINE OF STRONG THUNDERSTORMS RAN FROM DAVENPORT
TO SOUTHEAST OF CLINTON...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THE
STRONGER STORMS. RAINFALL OF UP TO AN INCH IN AN HOUR IS ALSO
POSSIBLE.

SOME LOCATIONS IMPACTED INCLUDE... DAVENPORT...MOLINE...ROCK
ISLAND...BETTENDORF...EAST MOLINE... SILVIS...GENESEO...COLONA...LE
CLAIRE...HAMPTON...PORT BYRON...CORDOVA...RIVERDALE...CLEVELAND...
OSBORN...DAYTON AND CARBON CLIFF.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 3 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 302 AND 306.
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 8.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 22.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4149 9064 4177 9017 4173 9003 4144 9009
TIME...MOT...LOC 1635Z 279DEG 28KT 4157 9050

08
Special weather statement, Sep 10, 12:38 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT THU SEP 10 2015

ILC011-155-101815-
BUREAU-PUTNAM-
1238 PM CDT THU SEP 10 2015

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BUREAU AND PUTNAM
COUNTIES...

AT 1235 PM CDT...STRONG THUNDERSTORMS WERE OVER WYANET...OR 7 MILES
WEST OF PRINCETON...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE FROM
THESE STORMS. RAINFALL OF UP AN INCH IN AN HOUR IS ALSO POSSIBLE.

SOME LOCATIONS IMPACTED INCLUDE... PRINCETON...HENNEPIN...SPRING
VALLEY...DEPUE...GRANVILLE...WYANET...SHEFFIELD...
TISKILWA...BUDA...CHERRY...MALDEN...SEATONVILLE...STANDARD...
ARLINGTON AND DOVER.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 43 AND
72.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4126 8976 4149 8971 4151 8917 4124 8917
TIME...MOT...LOC 1735Z 269DEG 31KT 4135 8962

08
Special weather statement, Sep 10, 1:12 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 PM CDT THU SEP 10 2015

ILC155-101845-
PUTNAM-
112 PM CDT THU SEP 10 2015

...STRONG THUNDERSTORMS WILL AFFECT PUTNAM COUNTY...

AT 110 PM CDT...A LINE STRONG THUNDERSTORMS WAS CROSSING THE
ILLINOIS RIVER NEAR HENNEPIN...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. RAINFALL OF UP TO AN INCH IN AN HOUR IS ALSO POSSIBLE.

SOME LOCATIONS IMPACTED INCLUDE...
HENNEPIN...GRANVILLE...MCNABB...MARK...MAGNOLIA...STANDARD AND
FLORID.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4111 8935 4112 8933 4115 8933 4115 8938
      4123 8936 4124 8935 4128 8934 4130 8934
      4131 8928 4132 8926 4131 8923 4131 8917
      4111 8916
TIME...MOT...LOC 1810Z 275DEG 41KT 4122 8923

08
Special weather statement, Sep 10, 1:43 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 PM CDT THU SEP 10 2015

IAC115-101915-
LOUISA-
143 PM CDT THU SEP 10 2015

...A STRONG THUNDERSTORM OVER LOUISA COUNTY...

AT 142 PM CDT...A STRONG THUNDERSTORM WAS NEAR WAPELLO...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OAKVILLE AND TOOLESBORO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4113 9119 4119 9117 4114 9098 4113 9097
      4107 9099 4107 9100
TIME...MOT...LOC 1842Z 295DEG 18KT 4114 9112

08
Special weather statement, Sep 10, 2:06 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT THU SEP 10 2015

ILC071-187-101930-
WARREN-HENDERSON-
206 PM CDT THU SEP 10 2015

...A STRONG THUNDERSTORM WILL AFFECT HENDERSON AND WARREN COUNTIES...

AT 206 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROZETTA...OR NEAR
OQUAWKA...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. RAINFALL OF UP TO AN INCH IN AN HOUR WILL ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MONMOUTH...LITTLE YORK...ROZETTA...BALD BLUFF...ELEANOR...BIG RIVER
STATE FOREST AND DELABAR STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4097 9096 4098 9096 4101 9095 4106 9094
      4102 9060 4087 9066
TIME...MOT...LOC 1906Z 289DEG 28KT 4101 9090

08
Local storm report, Sep 10, 2:07 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             4 SSE OAKVILLE          41.05N 91.01W
09/10/2015  E0.75 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:00 AM CDTSpecial Weather StatementDVNJo Daviess75 min
Sep 10, 10:56 AM CDTSpecial Weather StatementDVNWhiteside49 min
Sep 10, 12:38 PM CDTSpecial Weather StatementDVNBureau37 min
Sep 10, 1:12 PM CDTSpecial Weather StatementDVNPutnam33 min
Sep 10, 2:06 PM CDTSpecial Weather StatementDVNWarren24 min
Sep 10, 2:32 PM CDTSevere Thunderstorm WarningDVNHenderson23 min
Sep 10, 3:35 PM CDTSpecial Weather StatementDVNMcDonough25 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.